Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 372, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 25, 2016, 7:57 PM CDT for Alfalfa County, Oklahoma. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2016, 7:57 PM CDT (00:57 UTC)
- Expired
- May 25, 2016, 8:13 PM CDT
- In force
- 16 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Alfalfa County, OK
The radar
The Vance AFB radar (KVNX), 20 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:44 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3818 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 12.0
The text
As transmitted.
202
WUUS54 KOUN 260057
SVROUN
OKC003-260145-
/O.NEW.KOUN.SV.W.0372.160526T0057Z-160526T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
757 PM CDT WED MAY 25 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ALFALFA COUNTY IN NORTHWESTERN OKLAHOMA...
* UNTIL 845 PM CDT
* AT 757 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALINE...MOVING
NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HELENA...CARMEN...GOLTRY...JET AND SOUTHWESTERN GREAT SALT PLAINS
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3664 9811 3652 9812 3647 9811 3648 9837
3655 9849 3678 9827
TIME...MOT...LOC 0057Z 236DEG 16KT 3654 9842
HAIL...1.00IN
WIND...60MPH
$$
MBS1 follow-up statement
769
WWUS54 KOUN 260113
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
813 PM CDT WED MAY 25 2016
OKC003-260123-
/O.CAN.KOUN.SV.W.0372.000000T0000Z-160526T0145Z/
ALFALFA OK-
813 PM CDT WED MAY 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ALFALFA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3664 9811 3652 9812 3647 9811 3648 9837
3655 9849 3678 9827
TIME...MOT...LOC 0112Z 236DEG 16KT 3658 9835
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:31 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 25, 6:31 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Norman OK 631 PM CDT WED MAY 25 2016 .DISCUSSION... Aviation discussion for the 00z TAFs is below. && .AVIATION... Overall...think VFR conditions will occur. Some MVFR conditions are possible across much of Oklahoma and north Texas 05-20z. Confidence of occurrence is too low to mention at this time. ISO-SCT TSRA may affect parts of Oklahoma and north Texas for the next 24 hours. Confidence of occurrence at any given TAF site remains too low to mention at this time. Non-convective low level wind shear is possible at many sites 06-12z. Did not mention due to low confidence of occurrence. MBS && .PREV DISCUSSION... /issued 336 PM CDT WED MAY 25 2016/ DISCUSSION... A sharp dryline will remain in place across the Texas panhandle for the next few days. Strong moisture advection will continue ahead of the dry line across our forecast area, with very unstable air aloft. However, a strong capping inversion in place could inhibit any TSRA for this evening. Guidance is persistent with the capping in place, and latest aircraft soundings indicating the capping strength is even stronger than guidance. As a result, will keep TSRA pops very low across our west. However, if anything would develop into the evening hours, isolated supercell thunderstorms would be possible. The more likely timing for thunderstorms developing just ahead of the dryline would be Thursday afternoon. For now, latest NAM guidance places a weak inversion cap across far northern Oklahoma, leaving everything to the south un-capped and prime for convection breaking out. WRF guidance suggesting convection beginning across western Oklahoma early afternoon, and advance eastward to near I-35 by late afternoon as we continue to heat. With mu CAPE values near 4000 j/kg, large damaging hail up to baseballs and severe wind gusts would be possible under these storm cells. By late Thursday into Friday, an advancing upper low across the southern high plains will shift into western Kansas, moving our storms into southeast Oklahoma toward the early morning hours of Saturday. As Saturday progresses, the dryline should push across our area and start drying us out. In the extended, sfc moisture will make a quick return across our area beginning Sunday and into next week. A series of shortwave troughs digging through will reintroduce low pops through day 7. For now, both GFS and ECMWF keep us quite wet into next week. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 84 66 81 / 20 40 40 30 Hobart OK 69 87 65 84 / 10 60 30 20 Wichita Falls TX 72 88 64 85 / 20 60 60 40 Gage OK 64 89 60 84 / 0 40 20 20 Ponca City OK 72 85 66 80 / 20 50 50 40 Durant OK 72 82 66 78 / 20 50 60 70 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 25/17
Hazardous weather outlook, May 25, 11:55 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT WED MAY 25 2016 OKZ004>048-050>052-TXZ083>090-261015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A RISK FOR SEVERE STORMS ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... A SLIGHT RISK IS LOCATED NORTH OF A LINE FROM NEAR CHEROKEE TO BLACKWELL. A MARGINAL RISK SURROUNDS THE SLIGHT RISK AND IS LOCATED EAST OF A FREEDOM... TO CHEYENNE... TO HOLLIS LINE AND NORTH AND WEST OF A WAURIKA... TO PAULS VALLEY... TO HOLDENVILLE LINE... INCLUDING ALL OF NORTH TEXAS. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 3 PM UNTIL 10 PM. IMPACTS... LARGE HAIL UP TO THE SIZE OF TENNIS BALLS...DAMAGING WIND GUSTS UP TO 70 MPH...AND HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING WILL BE THE MAIN CONCERNS. THERE IS ALSO A VERY LOW RISK OF TORNADOES. DISCUSSION... THE ATMOSPHERE WILL BECOME UNSTABLE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF A DRYLINE ACROSS WESTERN OKLAHOMA...AND PORTIONS OF WESTERN NORTH TEXAS. A WEAK MID LEVEL TROUGH IS EXPECTED TO LIFT OVER THE REGION THIS AFTERNOON AND EVENING... WHICH COULD RESULT IN A FEW STORMS INITIATING ALONG AND AHEAD OF THE DRYLINE. IN ADDITION... A WEAK OUTFLOW BOUNDARY LOCATED ACROSS PORTIONS OF NORTHERN INTO CENTRAL OKLAHOMA MAY ALSO ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE THREAT OF SEVERE WEATHER MAY CONTINUE THROUGH MUCH THE EVENING HOURS...BUT WIDESPREAD THUNDERSTORM COVERAGE IS NOT ANTICIPATED. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND THIS EVENING. .HEAVY RAINFALL... SEVERAL LOCALIZED AREAS HAVE ALREADY RECEIVED AN ABUNDANT AMOUNT OF RAINFALL OVER THE PAST SEVERAL DAYS. THE THREAT OF LOCALIZED FLASH FLOODING WILL CONTINUE WHERE THUNDERSTORMS MANAGE TO DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY NEXT WEEK. STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS AT LEAST PARTS OF THE AREA EACH DAY. HOWEVER...THURSDAY HAS THE GREATEST POTENTIAL FOR WIDESPREAD SEVERE WEATHER. .HEAVY RAIN... HEAVY RAIN THAT COULD LEAD TO LOCALIZED OR FLASH FLOODING WILL ALSO REMAIN POSSIBLE THROUGH AT LEAST THIS WEEKEND. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, May 25, 7:32 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
732 PM CDT WED MAY 25 2016
OKZ011-260115-
MAJOR OK-
732 PM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MAJOR COUNTY UNTIL 815 PM
CDT...
AT 728 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
CANTON LAKE...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
FAIRVIEW...CLEO SPRINGS...ORIENTA AND ISABELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3627 9818 3616 9847 3617 9869 3640 9854
3640 9853 3642 9853 3646 9851
TIME...MOT...LOC 0028Z 212DEG 16KT 3622 9860
MBSSpecial weather statement, May 25, 7:36 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
736 PM CDT WED MAY 25 2016
OKZ006-011-012-260115-
ALFALFA OK-MAJOR OK-GARFIELD OK-
736 PM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ALFALFA...NORTHEASTERN
MAJOR AND NORTHWESTERN GARFIELD COUNTIES UNTIL 815 PM CDT...
AT 736 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF HELENA...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
CHEROKEE...HELENA...RINGWOOD...CARMEN...CLEO SPRINGS...GOLTRY...MENO...JET...
ALINE...CARRIER...LAMBERT AND GREAT SALT PLAINS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3676 9818 3665 9811 3660 9811 3659 9806
3649 9799 3626 9823 3644 9854 3675 9853
TIME...MOT...LOC 0031Z 224DEG 16KT 3646 9832
MBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:32 PM CDT | Special Weather Statement | OUN | Major | 43 min |
| May 25, 7:36 PM CDT | Special Weather Statement | OUN | Alfalfa | 39 min |
| May 25, 8:15 PM CDT | Special Weather Statement | OUN | Alfalfa | 45 min |
| May 25, 8:59 PM CDT | Special Weather Statement | OUN | Alfalfa | 46 min |
| May 25, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 52 min |
| May 25, 9:26 PM CDT | Tornado Warning | OUN | Alfalfa, Garfield | 34 min |
| May 25, 9:43 PM CDT | Tornado Warning | OUN | Alfalfa | 32 min |
| May 25, 9:54 PM CDT | Tornado Warning | OUN | Garfield | 36 min |
| May 25, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 45 min |
| May 25, 10:18 PM CDT | Tornado Warning | OUN | Garfield, Grant | 27 min |
| May 25, 10:27 PM CDT | Flash Flood Warning | OUN | Garfield, Grant | 3 hr |
| May 25, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 47 min |
| May 25, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 62 min |
| May 25, 11:33 PM CDT | Flash Flood Warning | OUN | Garfield | 3 hr |
| May 26, 12:23 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 21 min |
| May 26, 12:46 AM CDT | Special Weather Statement | OUN | Noble | 29 min |
| May 26, 4:17 AM CDT | River Flood Warning | OUN | Atoka | 8 hr |
| May 26, 12:38 PM CDT | Special Weather Statement | OUN | Grant | 37 min |
| May 26, 12:46 PM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| May 26, 12:48 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 27 min |
| May 26, 12:53 PM CDT | Special Weather Statement | OUN | Harper | 37 min |
| May 26, 1:12 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 48 min |
| May 26, 1:25 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 50 min |
| May 26, 1:50 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 25 min |
| May 26, 1:52 PM CDT | Special Weather Statement | OUN | Woodward | 23 min |
| May 26, 1:59 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 31 min |
| May 26, 2:11 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 49 min |
| May 26, 2:19 PM CDT | Tornado Warning | OUN | Harper | 26 min |
| May 26, 2:30 PM CDT | Special Weather Statement | OUN | Ellis | 30 min |
| May 26, 2:56 PM CDT | Special Weather Statement | OUN | Woodward | 34 min |
| May 26, 3:04 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 41 min |
| May 26, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.